Alert archive / Alabama / Special Weather Statements in 2012

Special Weather Statement, NWS Birmingham, AL

July 1, 2012Russell County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 1, 2012, 10:31 PM CDT for Russell County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 10:31 PM CDT (03:31 UTC)
Expired
Jul 1, 2012, 11:15 PM CDT
In force
44 min
Issued by
NWS Birmingham, AL

County Russell County, AL

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2371 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WWUS84 KBMX 020331
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 PM CDT SUN JUL 1 2012

ALZ048-020415-
RUSSELL AL-
1031 PM CDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY UNTIL 1115 PM
CDT...

AT 1028 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR RUSSELL COUNTY SPORTS COMPLEX...OR 8 MILES 
SOUTHWEST OF PHENIX CITY...DRIFTING TO THE SOUTHWEST AT LESS THAN 
5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PHENIX CITY...
  LADONIA...
  PHENIX DRAG STRIP...
  LADONIA SPORTS COMPLEX...
  FORT MITCHELL...


&&

LAT...LON 3207 8514 3230 8540 3245 8525 3248 8499
      3245 8499 3244 8496 3242 8496 3239 8498
      3237 8497 3234 8500 3233 8500 3231 8494
      3227 8490
TIME...MOT...LOC 0330Z 273DEG 9KT 3238 8510

$$

08

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 10:25 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 1, 10:25 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 PM CDT SUN JUL 1 2012

.UPDATE...
FOR THIS EVENING'S WEATHER.

&&

.DISCUSSION...

A VERY BUSY AFTERNOON AND EARLY EVENING HAS NOW TAPERED OFF TO
MOSTLY ISOLATED ACTIVITY ACROSS OUR FAR NORTHEASTERN COUNTIES.
HOWEVER...WE WILL STILL BE WATCHING FOR REDEVELOPMENT ACROSS OUR
SOUTHEASTERN COUNTIES DURING THE OVERNIGHT HOURS AS A LARGE
OUTFLOW BOUNDARY MOVES EASTWARD FROM SOUTHWESTERN GEORGIA. WENT
AHEAD AND INCLUDED A CHANCE POP ACROSS THOSE AREAS FOR THE
POSSIBILITY OF INCREASED DEVELOPMENT THROUGH MIDNIGHT. ALL THE
STORMS SHOULD REMAIN BELOW SEVERE LIMITS NOW THAT THE HEATING OF
THE DAY HAS BEEN LOST...BUT A FEW STORMS COULD STILL CONTAIN SOME
GUSTY WINDS.

MOST OF THE DEVELOPMENT TODAY WAS SPARKED BY LARGE OUTFLOW
BOUNDARIES THAT WERE ROTATING AROUND THE WEAKENED HIGH PRESSURE
AREA THAT HAS BROUGHT US ALL THE TRIPLE DIGIT HEAT. AS THE OUTFLOW
BOUNDARIES THAT WERE GENERATED FROM THE INITIAL CONVECTION
PROPAGATED ACROSS THE STATE...MUCH LOWER LFC'S ALLOWED FOR
EXPLOSIVE THUNDERSTORM DEVELOPMENT WITH TEMPERATURES AT THE
SURFACE WELL OVER 100 DEGREES IN MANY LOCATIONS. THE 12Z BMX
SOUNDING PRESENTED A WHOPPING 5672 J/KG OF CAPE...AND
UNFORTUNATELY JUST ABOUT ALL OF THE INSTABILITY WAS ABLE TO BE
REALIZED FOR THE SEVERE STORMS THAT DEVELOPED. ALSO...VERY STEEP
LAPSE RATES ALOFT IN THE HAIL GROWTH ZONE AND -12C TEMPS AT 500MB
ALLOWED FOR LARGE HAIL TO MAKE IT TO THE GROUND...AND WE HAD
NUMEROUS REPORTS OF QUARTER TO GOLF BALL SIZE HAIL IN THE SEVERE
STORMS THAT DEVELOPED.

WE COULD SEE MORE OF THESE STORMS DURING THE AFTERNOON HOURS
TOMORROW...AND SOME OF THE STORMS WILL HAVE THE POTENTIAL OF
BECOMING STRONG TO SEVERE ONCE AGAIN AS TEMPERATURES CLIMB TO NEAR
100 DEGREES. TONIGHT'S UPDATES ARE OUT.

56/GDG

&&

.AVIATION...
00Z TAF DISCUSSION.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST AND DISSIPATE OVER THE NEXT HOUR OR SO...MAINLY
AFFECTING THE NORTHEAST AND ONLY AFFECTING ANB. HIGH PRESSURE
WILL CONTINUE TO MAINTAIN ITS HOLD ACROSS CENTRAL ALABAMA...AND
HAZE WILL BE THE MAIN CONCERN OVER THE TAF CYCLE. ISOLATED
AFTERNOON CONVECTION MAY DEVELOP ONCE AGAIN TOMORROW...HOWEVER
COVERAGE WILL REMAIN LOW AND CONFIDENCE IS NOT HIGH ENOUGH TO
MENTION IN THIS TAF CYCLE.

73

&&

.CLIMATE... SELECTED HEAT RELATED CLIMATE INFORMATION FOR THE NEXT
FEW DAYS.

JULY 2

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    102             1954
BIRMINGHAM                  101             1954
MONTGOMERY                  101             1969
TUSCALOOSA                  102             1970

JULY 3

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    100             1970
BIRMINGHAM                  101             1970
MONTGOMERY                  100             1877
TUSCALOOSA                  103             1970

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     72 100  73  96  73 /  10  30  30  20  20
ANNISTON    73  99  74  95  73 /  10  30  30  20  20
BIRMINGHAM  79  99  75  96  75 /  10  30  30  20  20
TUSCALOOSA  79 101  75  97  75 /  10  30  30  20  20
CALERA      77  99  75  97  75 /  10  30  30  20  20
AUBURN      76  99  76  97  76 /  10  30  30  20  20
MONTGOMERY  79  99  77  97  76 /  10  30  30  20  20
TROY        74  96  75  95  74 /  10  30  30  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING COUNTIES:
AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN...
CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...
DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...
LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...
PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST.
CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...
WINSTON.

&&

08/56
Hazardous weather outlook, Jul 1, 9:35 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
935 PM CDT SUN JUL 1 2012

ALZ011>015-017>050-030300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
935 PM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

HOT AND HUMID CONDITIONS ARE EXPECTED TO CONTINUE INTO MONDAY...THUS
A HEAT ADVISORY REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH HOT AND HUMID CONDITIONS TO CONTINUE...A HEAT ADVISORY IS IN
EFFECT FOR MONDAY. ALTHOUGH TEMPERATURES ARE EXPECTED TO DROP
SLIGHTLY...HEAT INDEX VALUES MAY BE HIGH ENOUGH TO WARRANT
ADVISORIES TO BE EXTENDED INTO TUESDAY AND EVEN WEDNESDAY...BUT
CONFIDENCE IS LOWER AS WE MOVE TOWARD MID WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08/MNK

In the hours before

Local storm report, Jul 1, 7:54 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     1 SW KEENER             34.15N 85.96W
07/01/2012                   ETOWAH             AL   911 CALL CENTER

            MOBILE HOME DAMAGED AND OUTBUILDING BLOWN AWAY ALONG
            LITTLE WILLS ROAD NEAR KEENER. TREE ALSO REPORTED DOWN ON
            KEENER COMMUNITY CENTER. TIME ESTIMATED FROM RADAR.
            CORRECTED FOR TIME.

&&

TGOGGINS
Local storm report, Jul 1, 7:59 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 W SLACKLAND           34.13N 85.87W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN BLOCKING THE ROAD AT THE INTERSECTION OF OWLS
            HOLLOW RD AND SPRING AVE. TIME ESTIMATED FROM RADAR.

&&

TGOGGINS
Local storm report, Jul 1, 8:25 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     4 SSE BALL FLAT         33.96N 85.71W
07/01/2012                   CALHOUN            AL   EMERGENCY MNGR

            TREES DOWN COMPLETELY BLOCKING PIEDMONT-GADSDEN HWY
            BETWEEN ROY WEBB AND BENEFIELD RD. CORRECTED FOR TIME.
            TIME ESTIMATED FROM RADAR.

&&

TGOGGINS
Local storm report, Jul 1, 8:30 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     4 SSE BALL FLAT         33.96N 85.71W
07/01/2012                   CALHOUN            AL   EMERGENCY MNGR

            TREES DOWN COMPLETELY BLOCKING PIEDMONT-GADSDEN HWY
            BETWEEN ROY WEBB AND BENEFIELD RD. FINAL CORRECTION FOR
            TIME. TIME ESTIMATED FROM RADAR.

&&

TGOGGINS
Local storm report, Jul 1, 8:31 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
831 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             GEIGER                  32.87N 88.31W
07/01/2012  E1.00 INCH       SUMTER             AL   PUBLIC

            QUARTER SIZED HAIL REPORTED IN GEIGER. CORRECTED FOR
            TIME.

0345 PM     HAIL             ENE FOSTERS CROSS ROADS 33.42N 85.55W
07/01/2012  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED AT THE INTERSECTION OF COUNTY
            ROAD 82 AND HIGHWAY 431 IN MORRISON CROSSROADS.

0354 PM     HAIL             WNW PENTON              33.01N 85.47W
07/01/2012  E1.00 INCH       CHAMBERS           AL   CO-OP OBSERVER

            QUARTER SIZED HAIL REPORTED ON HIGHWAY 77.

0414 PM     HAIL             5 NNW FOSTERS CROSS ROA 33.48N 85.59W
07/01/2012  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED ON HIGHWAY 431 JUST SOUTH OF
            THE CLEBURNE COUNTY LINE.

0414 PM     HAIL             LINEVILLE               33.31N 85.75W
07/01/2012  E0.88 INCH       CLAY               AL   TRAINED SPOTTER

0420 PM     HAIL             HOMEWOOD                33.46N 86.81W
07/01/2012  E1.00 INCH       JEFFERSON          AL   PUBLIC

0440 PM     HAIL             VALLEY                  32.82N 85.18W
07/01/2012  E1.75 INCH       CHAMBERS           AL   TRAINED SPOTTER

            REPORTED IN THE VALLEY AND LANETT COMMUNITIES.

0445 PM     HAIL             OXFORD                  33.60N 85.83W
07/01/2012  E0.88 INCH       CALHOUN            AL   PUBLIC

            REPORTED NEAR THE INTERSECTION OF QUINTARD AVE AND HWY
            202. SEVERAL LARGE TREE LIMBS ALSO REPORTED DOWN IN THE
            SAME AREA.

0447 PM     HAIL             LANETT                  32.87N 85.21W
07/01/2012  E2.00 INCH       CHAMBERS           AL   PUBLIC

0450 PM     HAIL             3 SE ANNISTON           33.63N 85.79W
07/01/2012  E1.00 INCH       CALHOUN            AL   PUBLIC

            REPORTED IN THE GOLDEN SPRINGS COMMUNITY.

0500 PM     TSTM WND DMG     ANNISTON                33.66N 85.81W
07/01/2012                   CALHOUN            AL   PUBLIC

            TREES AND POWERLINES DOWN ALONG LEIGHTON AVE IN DOWNTOWN.
            TIME ESTIMATED FROM RADAR.

0500 PM     TSTM WND DMG     ANNISTON                33.66N 85.81W
07/01/2012                   CALHOUN            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AROUND THE CITY.

0508 PM     HAIL             ANNISTON                33.66N 85.81W
07/01/2012  E0.88 INCH       CALHOUN            AL   PUBLIC

            NICKEL SIZE HAIL STILL FALLING IN ANNISTON.

0508 PM     HAIL             4 SSE ANNISTON          33.61N 85.79W
07/01/2012  E1.00 INCH       CALHOUN            AL   TRAINED SPOTTER

            REPORTED NEAR THE OXFORD EXCHANGE.

0514 PM     TSTM WND DMG     PIEDMONT                33.93N 85.62W
07/01/2012                   CALHOUN            AL   PUBLIC

            APPROXIMATELY A DOZEN LARGE TREES DOWN ALONG HWY 278 IN
            THE PIEDMONT AREA.

0520 PM     HAIL             5 S HAYDEN              33.85N 86.75W
07/01/2012  E1.75 INCH       BLOUNT             AL   BROADCAST MEDIA

0520 PM     HAIL             4 WNW PIEDMONT          33.95N 85.68W
07/01/2012  E1.00 INCH       CALHOUN            AL   PUBLIC

            REPORTED ALONG KIMBERLY ROAD.

0520 PM     TSTM WND DMG     4 SSE BALL FLAT         33.96N 85.71W
07/01/2012                   CALHOUN            AL   EMERGENCY MNGR

            TREES DOWN COMPLETELY BLOCKING PIEDMONT-GADSDEN HWY
            BETWEEN ROY WEBB AND BENEFIELD RD. FINAL CORRECTION FOR
            TIME. TIME ESTIMATED FROM RADAR.

0539 PM     HAIL             ODENVILLE               33.69N 86.40W
07/01/2012  E1.00 INCH       ST. CLAIR          AL   TRAINED SPOTTER

0543 PM     HAIL             1 NE ODENVILLE          33.70N 86.39W
07/01/2012  E1.75 INCH       ST. CLAIR          AL   TRAINED SPOTTER

0550 PM     HAIL             3 N PELL CITY           33.60N 86.27W
07/01/2012  E1.00 INCH       ST. CLAIR          AL   BROADCAST MEDIA

0555 PM     HAIL             CEDAR BLUFF             34.22N 85.60W
07/01/2012  E0.88 INCH       CHEROKEE           AL   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL REPORTED IN CEDAR BLUFF.

0600 PM     HAIL             CLANTON                 32.84N 86.63W
07/01/2012  E0.25 INCH       CHILTON            AL   PUBLIC

0605 PM     HAIL             CEDAR BLUFF             34.22N 85.60W
07/01/2012  E1.00 INCH       CHEROKEE           AL   PUBLIC

0620 PM     TSTM WND DMG     1 E CEDAR BLUFF         34.22N 85.57W
07/01/2012                   CHEROKEE           AL   EMERGENCY MNGR

            TREE DOWN ACROSS COUNTY ROAD 131 JUST OFF HWY 9.

0628 PM     TSTM WND DMG     1 SW KEENER             34.15N 85.96W
07/01/2012                   ETOWAH             AL   911 CALL CENTER

            MOBILE HOME DAMAGED AND OUTBUILDING BLOWN AWAY ALONG
            LITTLE WILLS ROAD NEAR KEENER. TREE ALSO REPORTED DOWN ON
            KEENER COMMUNITY CENTER. TIME ESTIMATED FROM RADAR.
            CORRECTED FOR TIME.

0630 PM     TSTM WND DMG     5 WSW TABOR ROAD        34.17N 85.94W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREE DOWN ACROSS HWY 11 ABOUT ONE MILE NORTH OF KEENER.
            CORRECTED FOR TIME.

0630 PM     TSTM WND DMG     2 W SLACKLAND           34.13N 85.87W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN BLOCKING THE ROAD AT THE INTERSECTION OF OWLS
            HOLLOW RD AND SPRING AVE. TIME ESTIMATED FROM RADAR.

0635 PM     TSTM WND GST     BLACK CREEK             34.17N 85.90W
07/01/2012  E70.00 MPH       ETOWAH             AL   TRAINED SPOTTER

            WIND GUST OF 70 MPH REPORTED IN THE BLACK CREEK AREA

            ALONG WITH NICKEL SIZE HAIL. POWER OUTAGES ALSO REPORTED.

0635 PM     TSTM WND DMG     3 NNW ANDERSON          34.11N 85.95W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREE DOWN ACROSS TABOR ROAD JUST SOUTH OF MT PISGAH
            CEMETARY.

0640 PM     TSTM WND DMG     4 SW TABOR ROAD         34.15N 85.92W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ALONG TABOR ROAD NEAR TABOR
            BAPTIST CHURCH.

0706 PM     TSTM WND DMG     2 SSW SLACKLAND         34.10N 85.84W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN ALONG CROFT FERRY ROAD. TIME ESTIMATED.

0720 PM     TSTM WND DMG     2 S SLACKLAND           34.10N 85.82W
07/01/2012                   ETOWAH             AL   EMERGENCY MNGR

            POWER LINES DOWN AND POWER POLE SNAPPED ALONG CRUMP ROAD
            NEAR BALLPLAY.

&&

TGOGGINS
Special weather statement, Jul 1, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 PM CDT SUN JUL 1 2012

ALZ048-020415-
RUSSELL AL-
1031 PM CDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY UNTIL 1115 PM
CDT...

AT 1028 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR RUSSELL COUNTY SPORTS COMPLEX...OR 8 MILES
SOUTHWEST OF PHENIX CITY...DRIFTING TO THE SOUTHWEST AT LESS THAN
5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PHENIX CITY...
  LADONIA...
  PHENIX DRAG STRIP...
  LADONIA SPORTS COMPLEX...
  FORT MITCHELL...

&&

LAT...LON 3207 8514 3230 8540 3245 8525 3248 8499
      3245 8499 3244 8496 3242 8496 3239 8498
      3237 8497 3234 8500 3233 8500 3231 8494
      3227 8490
TIME...MOT...LOC 0330Z 273DEG 9KT 3238 8510

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:02 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah43 min
Jul 1, 7:44 PM CDTSpecial Weather StatementBMXCherokee46 min
Jul 1, 11:21 PM CDTSpecial Weather StatementBMXBarbour39 min
Jul 2, 12:00 AM CDTSpecial Weather StatementBMXBarbour30 min
Jul 2, 12:29 AM CDTSpecial Weather StatementBMXBarbour, Pike46 min
Jul 2, 1:34 AM CDTSpecial Weather StatementBMXBarbour26 min
Jul 2, 1:58 AM CDTSpecial Weather StatementBMXBarbour62 min
Jul 2, 2:48 AM CDTSpecial Weather StatementBMXBullock42 min
Jul 2, 3:34 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Montgomery, Pike3 hr
Jul 2, 3:39 AM CDTSpecial Weather StatementBMXBullock51 min
Jul 2, 3:47 AM CDTSpecial Weather StatementBMXClay28 min
Jul 2, 4:15 AM CDTSpecial Weather StatementBMXClay45 min
Jul 2, 4:59 AM CDTSpecial Weather StatementBMXRandolph, St. Clair61 min
Jul 2, 5:28 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
Jul 2, 5:34 AM CDTSevere Thunderstorm WarningBMXSt. Clair26 min
Jul 2, 5:52 AM CDTSpecial Weather StatementBMXChambers53 min
Jul 2, 5:54 AM CDTSpecial Weather StatementBMXCleburne36 min
Jul 2, 6:00 AM CDTSevere Thunderstorm WarningBMXCalhoun, Etowah, St. Clair30 min
Jul 2, 6:37 AM CDTSpecial Weather StatementBMXJefferson23 min
Jul 2, 7:04 AM CDTSpecial Weather StatementBMXWalker41 min
Jul 2, 7:10 AM CDTSpecial Weather StatementBMXJefferson50 min
Jul 2, 7:18 AM CDTSevere Thunderstorm WarningBMXJefferson, Walker27 min
Jul 2, 7:35 AM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jul 2, 7:44 AM CDTSpecial Weather StatementBMXJefferson46 min
Jul 2, 8:05 AM CDTSpecial Weather StatementBMXWinston40 min
Jul 2, 8:32 AM CDTAreal Flood AdvisoryBMXWalker3 hr
Jul 2, 9:01 AM CDTSpecial Weather StatementBMXWinston44 min
Jul 2, 9:24 AM CDTAreal Flood AdvisoryBMXWinston3 hr
Jul 2, 10:46 AM CDTSpecial Weather StatementBMXPerry44 min
Jul 2, 11:15 AM CDTSevere Thunderstorm WarningBMXPerry25 min

Nearby

Special Weather Statements in Alabama, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.